# SDR T17A201401078004

- Difficulty date: January 7, 2014
- Submitted: January 9, 2014
- Operation: Air carrier
- Aircraft: N860TM
- Make and model: Raythn HAWKER800XP
- Aircraft serial: 258479
- Aircraft time: 8,659 hours, 5,943 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Unknown
- Condition: Malfunctioned
- Location: Rudder
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, PILOT ATTEMPTED TO ENGAGE YAW DAMP & REPORTED THAT IT DID NOT ENGAGE.  ABNORMAL FORCE WAS REQUIRED TO DEFLECT RUDDER PEDALS HOWEVER, AS IF YAW DAMP WAS ENGAGED.  PUSHING AUTOPILOT DISCONNECT HAD NO EFFECT & AUTOPILOT WOULD NOT ENGAGE.  IT WAS DECIDED TO RETURN TO VNY FOR A PRECAUTIONARY LANDING SINCE THE WINDS WERE CALM & THEY WERE UNABLE TO RESOLVE THE PROBLEM.  THEY DECLARED AN EMERGENCY & ADVISED ATC. APPROACH & LANDING WERE MADE WITHOUT INCIDENT.  RUDDER PEDALS BECAME FREE ON THE TAXI IN TO THE RAMP.
